Jump to content
Sign in to follow this  
Duncan

Duncan Weaning off of Cymbalta

Recommended Posts

Duncan

I'm in the process of weaning off of Cymbalta. I started on Citalopram for depression, but was switched to Cymbalta following shoulder reconstruction surgery as it is apparently good for both depression and pain management. I started at 30 mg, increasing to 60, then finally 90 as a maintenance dose. Now I've started weaning off. I went from 90 to sixty, and stayed on sixty for 3 months, now I'm moving down to 30 (today is first day at 30) without much in the way of side effects, other than a little bit of dizziness. My concern is how to get from 30 to zero.

 

I am also on Lorazepam for a gerneralize anxiety disorder, and I do find that taking it it helps to reduce the Cymbalta side effects. As well, I take Melatonin at night to ensure a restful and easy sleep.

 

Any help or suggestions would be great and much appreciated.

 

Cheers

 

Duncan

Share this post


Link to post
Altostrata

Welcome, Duncan.

 

That is a very large dose of Cymbalta. You may have gotten from 90mg to 30mg with few problems because there was a lot of excess capacity in your dosage.

 

You may be in what we call the "oh-oh" zone now, where decreases really have a large effect, and you are wise to consider more gradual tapering. See Why taper? Paper demonstrates importance of gradual change in plasma concentration

 

Also see

 

Why taper by 10% of my dosage?

 

Tips for tapering off Cymbalta (duloxetine)

 

and Important topics in the Tapering forum and FAQ

Share this post


Link to post
Fresh

Hi Duncan , welcome to the site. You'll find loads of information and support here.

 

You realize by now that cutting 50% of your dose , from 60mg to 30mg yesterday , is not safe and is asking for

trouble. If I were in your situation I'd go straight back to 60mg before more severe withdrawal symptoms set in

over the next weeks and months.

You can then go about tapering in a safe and consistent manner.

 

Please could you fill in your signature , indicating the length of time you were on each drug at each dose , including the lorazepam.

 

Best wishes , Fresh

Share this post


Link to post
Altostrata

Duncan, Fresh is correct. If you start to feel odd, you may wish to go back to at least 45mg Cymbalta.

Share this post


Link to post

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy